Alert archive / South Carolina / River Flood Warnings in 2021
River Flood Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Jan 3, 2021, 5:36 PM EST for Chesterfield County, Marlboro County, South Carolina. It took effect at Jan 4, 2021, 6:03 AM EST. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2021, 5:36 PM EST (22:36 UTC)
- In effect from
- Jan 4, 2021, 6:03 AM EST
- Expired
- Jan 4, 2021, 9:11 AM EST
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chesterfield County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 142 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pee Dee River at Cheraw (CHES1). The gauge peaked at 29.84 ft at Jan 4, 2021, 5:00 AM EST.
- Action stage
- 20 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
663
WGUS42 KCAE 032236
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Columbia SC
536 PM EST Sun Jan 3 2021
...The National Weather Service in Columbia SC has issued a Flood
Warning for the following rivers in South Carolina...
Pee Dee River At Cheraw affecting Marlboro and Chesterfield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 545 AM EST.
&&
SCC025-069-041045-
/O.NEW.KCAE.FL.W.0005.210104T1630Z-210106T0000Z/
/CHES1.1.ER.210104T1630Z.210104T1800Z.210105T0000Z.NO/
536 PM EST Sun Jan 3 2021
The National Weather Service in Columbia has issued a
* Flood Warning for
the Pee Dee River At Cheraw.
* From Monday morning to Tuesday evening.
* At 5:15 PM EST Sunday the stage was 27.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday
morning to a crest of 30.1 feet early Monday afternoon. It will
then fall below flood stage late Monday evening.
* Impact...At 20.0 feet, River bottomland downstream from cheraw
will begin to flood.
* Impact...At 30.0 feet, The higher bank begins to flood. Large
areas of farmland and river bottomland near Cheraw will be
flooded. Portions of Riverside Park become flooded.
* Flood History...No available flood history.
&&
LAT...LON 3454 7972 3453 7984 3465 7987 3477 7995
3481 7995 3481 7992 3477 7991 3468 7979
$$3 follow-up statements
177
WGUS82 KCAE 040147 RRA
FLSCAE
Flood Statement
National Weather Service Columbia SC
847 PM EST Sun Jan 3 2021
...The Flood Warning continues for the following rivers in South
Carolina...
Pee Dee River At Cheraw affecting Marlboro and Chesterfield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 900 AM EST.
&&
SCC025-069-041400-
/O.CON.KCAE.FL.W.0005.210104T1630Z-210106T0000Z/
/CHES1.1.ER.210104T1630Z.210104T1800Z.210105T0000Z.NO/
847 PM EST Sun Jan 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pee Dee River At Cheraw.
* From Monday morning to Tuesday evening.
* At 5:15 PM EST Sunday the stage was 27.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow morning to a crest of 30.1 feet early tomorrow afternoon.
It will then fall below flood stage tomorrow evening.
* Impact...At 20.0 feet, River bottomland downstream from cheraw
will begin to flood.
* Impact...At 30.0 feet, The higher bank begins to flood. Large
areas of farmland and river bottomland near Cheraw will be
flooded. Portions of Riverside Park become flooded.
* Flood History...This crest compares to a previous crest of 50.4
feet on 09/19/1945.
&&
LAT...LON 3454 7972 3453 7984 3465 7987 3477 7995
3481 7995 3481 7992 3477 7991 3468 7979
$$474
WGUS82 KCAE 040951
FLSCAE
Flood Statement
National Weather Service Columbia SC
451 AM EST Mon Jan 4 2021
...The Flood Warning is extended for the following rivers in South
Carolina...
Pee Dee River At Cheraw affecting Marlboro and Chesterfield
Counties.
...The Flood Warning continues for the following rivers in South
Carolina...
Congaree River At Carolina Eastman affecting Richland, Calhoun
and Lexington Counties.
Congaree River At Congaree National Park-Gadsden affecting
Calhoun and Richland Counties.
North Fork Edisto River At Orangeburg affecting Orangeburg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 445 PM EST.
&&
SCC017-063-079-042200-
/O.EXT.KCAE.FL.W.0002.000000T0000Z-210106T0600Z/
/CEAS1.1.ER.210102T2034Z.210103T1800Z.210105T0600Z.UU/
451 AM EST Mon Jan 4 2021
...The Flood Warning is now in effect until early Wednesday
morning...
The Flood Warning continues for
the Congaree River At Carolina Eastman.
* Until late Tuesday night.
* At 2:26 AM EST Monday the stage was 118.2 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:26 AM EST Monday was 120.2 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 110.9 feet Friday
evening.
* Impact...At 115.0 feet, Flooding occurs in low lying areas of the
Carolina Eastman Facility and at the Congaree National Park.
* Impact...At 119.0 feet, Extensive flooding occurs in the Congaree
National Park. Some area farmland is flooded. Minor flooding
occurs at the Carolina Eastman Facility.
* Flood History...This crest compares to a previous crest of 116.3
feet on 12/03/2020.
&&
LAT...LON 3396 8100 3386 8092 3379 8097 3394 8106
$$
SCC017-079-042200-
/O.EXT.KCAE.FL.W.0001.000000T0000Z-210107T0900Z/
/GADS1.1.ER.210103T0009Z.210104T0000Z.210106T0900Z.UU/
451 AM EST Mon Jan 4 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the Congaree River At Congaree National Park-Gadsden.
* Until late Wednesday night.
* At 4:00 AM EST Monday the stage was 17.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 4:00 AM EST Monday was 17.2 feet.
* Forecast...The river is expected to fall below flood stage early
Wednesday morning and continue falling to 11.2 feet Friday evening.
* Impact...At 15.0 feet, Flooding begins in the Congaree National
Park. This will begin to produce flooding of portions of the lower
boardwalk.
* Impact...At 17.0 feet, The access road to the Sandy Run
subdivision becomes flooded. The lower boardwalk in the Congaree
National Park becomes flooded by Cedar Creek.
* Impact...At 18.0 feet, Several homes in the Sandy Run subdivision
along the river become flooded. At 18 feet the river covers the
Weston Lake overlook in the Congaree National Park. Between 18 and
18.5 feet the river begins to cover sections of the elevated
boardwalk.
* Flood History...This crest compares to a previous crest of 16.3
feet on 12/03/2020.
&&
LAT...LON 3384 8090 3379 8083 3377 8084 3379 8091
$$
SCC025-069-042200-
/O.EXT.KCAE.FL.W.0005.210104T1103Z-210106T0448Z/
/CHES1.1.ER.210104T1103Z.210104T1800Z.210105T0448Z.NO/
451 AM EST Mon Jan 4 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Pee Dee River At Cheraw.
* Until Tuesday evening.
* At 4:15 AM EST Monday the stage was 29.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 30.4 feet this afternoon. It will then fall
below flood stage late this evening.
* Impact...At 20.0 feet, River bottomland downstream from cheraw
will begin to flood.
* Impact...At 30.0 feet, The higher bank begins to flood. Large
areas of farmland and river bottomland near Cheraw will be
flooded. Portions of Riverside Park become flooded.
* Flood History...This crest compares to a previous crest of 30.8
feet on 05/02/2020.
&&
LAT...LON 3454 7972 3453 7984 3465 7987 3477 7995
3481 7995 3481 7992 3477 7991 3468 7979
$$
SCC075-042200-
/O.CON.KCAE.FL.W.0004.000000T0000Z-210108T0600Z/
/ORBS1.1.ER.210104T0000Z.210105T0000Z.210107T0600Z.NO/
451 AM EST Mon Jan 4 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the North Fork Edisto River At Orangeburg.
* Until late Thursday night.
* At 4:00 AM EST Monday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 8.3 feet
this evening. It will then fall below flood stage early Thursday
morning.
* Impact...At 8.0 feet, Some minor flooding occurs along the
boardwalk at Edisto Gardens. Downstream from the Highway 301
bridge, some roads off Chiquita street near the river begin to
flood.
* Impact...At 10.0 feet, Farmland and lowlands along Highway 301
near Orangeburg become flooded at stages above 10 ft.
* Flood History...This crest compares to a previous crest of 8.4
feet on 11/12/2020.
&&
LAT...LON 3354 8092 3342 8081 3336 8091 3354 8100
$$
MP313
WGUS82 KCAE 041411
FLSCAE
Flood Statement
National Weather Service Columbia SC
911 AM EST Mon Jan 4 2021
...The Flood Warning is cancelled for the following rivers in South
Carolina...
Pee Dee River At Cheraw affecting Marlboro and Chesterfield
Counties.
SCC025-069-041515-
/O.CAN.KCAE.FL.W.0005.000000T0000Z-210104T1411Z/
/CHES1.1.ER.210104T1103Z.210104T1800Z.210105T0448Z.NO/
911 AM EST Mon Jan 4 2021
...The Flood Warning for the Pee Dee River At Cheraw has been
cancelled...
The Flood Warning is cancelled for
the Pee Dee River At Cheraw.
* At 8:15 AM EST Monday the stage was 29.7 feet. The river crested
overnight near 30.0 feet and will continue to fall.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to fall to 14.1 feet Saturday
morning.
&&
LAT...LON 3454 7972 3453 7984 3465 7987 3477 7995
3481 7995 3481 7992 3477 7991 3468 7979
$$
LCVWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Jan 3, 3:20 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 3, 3:20 PM EST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Columbia SC 320 PM EST Sun Jan 3 2021 .SYNOPSIS... High pressure will build over the region today and Monday. An upper level trough will move over the Mid Atlantic states on Tuesday, followed by surface high pressure Wednesday into Thursday. A strong low pressure system will bring unsettled weather late Thursday or early Friday. && .NEAR TERM /THROUGH TONIGHT/... Surface low pressure center has moved off the Mid Atlantic and continues to move northeast. High pressure is building into the area with dry conditions, with dews in the mid 40s. Sunshine is helping to bring temperatures up to the 60s in the east, while temperatures remain in the mid 50s in the CSRA as cool air wraps around the Appalachians. Breezy conditions behind the front with gusts up to 25 mph that will weaken after sunset. Wide area of high pressure mainly over Alabama and Tennessee will keep skies mostly clear in the CSRA and southern Midlands. High res models show some clouds moving over the northern Midlands overnight as a weak shortwave moves through. Winds will still be elevated overnight so not expecting much radiational cooling. Have overnight lows in the mid 30s in the CSRA, slightly warmer elsewhere in the upper 30s. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Monday: Weak high pressure will be over the area with westerly winds aloft. The drier airmass should prevent precipitation despite an upper shortwave which passes through to our north. Cloud cover will increase Monday night ahead of an approaching trough. Temperatures will be a bit above normal with highs in the mid to upper 50s and lows in the mid to upper 30s. Tuesday: An upper level trough will move over the Mid Atlantic States early Tuesday. With limited atmospheric moisture present, measurable rainfall is unlikely. Though we can't rule out a few light showers in the morning across the northern Midlands. During the afternoon, expect downslope flow to pick up with dry NW winds. This pattern favors daytime temps a few degrees above model guidance. Expect highs in the mid 50s to low 60s. Lows overnight will drop to near freezing. Wednesday: Surface high pressure and upper level ridging will build into the area on Wednesday. Expect dry weather. Temperatures will be seasonable with highs mainly in the mid 50s. Lows on Wednesday night will be near freezing again. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... High pressure and ridging will remain in place through early Thursday. The next upper level trough will dig into the Southeast on Thursday and Friday. This will allow low pressure to develop along the Gulf Coast and track northwards along the eastern US. This should bring a period of rainfall to the forecast area late Thursday or early Friday. At this time the chance for thunderstorms appears low. Currently, the GFS and ECMWF keep the warm sector south of the FA. Dry weather is expected to return late Friday and Saturday as high pressure moves in from the west. Temperatures will generally be near normal in the long term. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Conditions have become VFR at all terminals and should remain that way throughout the period. Dry air is permeating the region, however a swath of moisture is moving in from the west. This appears to be mostly high level clouds and will have no impact to aviation. Some low clouds will pass over north SC but look to avoid the Columbia terminals. Winds will be gusting up to 20kt through the afternoon from the east and weaken after sunset. Winds will shift to the northeast tomorrow morning around 5kt. EXTENDED AVIATION OUTLOOK... Dry conditions through Wednesday, with rain returning Thursday. && .HYDROLOGY... Minor to moderate flooding is occurring or forecast along portions of the Congaree River and the Edisto River, with portions of the Wateree, Pee Dee, and Savannah Rivers reaching action stage. All other area rivers and streams will be running at higher than normal levels through mid-week. See river flood advisory and warning products for specific details. Also visit the NWS AHPS page at water.weather.gov/ahps/ && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 3, 4:14 AM EST, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 414 AM EST Sun Jan 3 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 040915- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 414 AM EST Sun Jan 3 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in South Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.